# SDR 20000329SH001

- Difficulty date: February 11, 2000
- Submitted: March 29, 2000
- Operation: General aviation
- Aircraft: N573LP
- Make and model: Lear 35A
- Aircraft serial: 658
- System (JASC): 2731 · Elevator Tab Control System
- Part: Jackscrew
- Condition: Galled
- Location: Stabilizer
- Component: Stab Actuator
- Component part number: 2532540103
- Stage of operation: DE
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

CREW BEGAN TO DESCEND OUT OF CRUISE, AIRCRAFT BECAME NOSE HEAVY.  THE CREW COULD NOT TRIM AIRCRAFT STABILIZER AS BOTH PRIMARY AND SECONDARY PORTIONS OF THE STAB ACTUATOR FUNCTIONALLY FAILED.  THIS UNIT HAD APPROXIMATELY 500 HOURS ON IT SINCE ITS 12,000 HOUR INSPECTION.  POSSIBLE CAUSE WOULD BE FAILURE OF A STAB ACTUATOR COMPONENT COMMON TO BOTH PRIMARY AND SECONDARY MOTORS, POSSIBLY A GALLED JACK SCREW ASSEMBLY.  TEAR DOWN REPORT CONFIRMED A GALLED JACK SCREW ASSEMBLY.  SUBMITTER RECOMMENDED CHANGE IN JACK SCREW DESIGN TO INCREASE SURFACE AREA OF SCREW ASSEMBLY THEREBY REDUCING THE CONTACT SURFACE LOADING ON THE SCREW ASSEMBLY.  (X)
